Banach Journal of Mathematical Analysis

A glimpse at the Dunkl-Williams inequality

F. Dadipour, A. Maric, M. S. Moslehian, and R. Rajic

Full-text: Open access

Abstract

In this paper we survey the results on the Dunkl-Williams inequality in normed linear spaces. These are related to the geometry of normed linear spaces, the characterizations of inner product spaces, some inequalities regarding operators on Hilbert spaces and elements of Hilbert $C^*$-modules.

Article information

Source
Banach J. Math. Anal., Volume 5, Number 2 (2011), 138-151.

Dates
First available in Project Euclid: 14 August 2011

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1313363010

Digital Object Identifier
doi:10.15352/bjma/1313363010

Mathematical Reviews number (MathSciNet)
MR2818682

Zentralblatt MATH identifier
1225.47022

Subjects
Primary: 47A63: Operator inequalities
Secondary: 26D15: Inequalities for sums, series and integrals

Keywords
Dunkl-Williams inequality operator inequality norminequality p-angular distance characterization of inner product space inner product C*-module

Citation

Moslehian, M. S.; Dadipour, F.; Rajic, R.; Maric, A. A glimpse at the Dunkl-Williams inequality. Banach J. Math. Anal. 5 (2011), no. 2, 138--151. doi:10.15352/bjma/1313363010. https://projecteuclid.org/euclid.bjma/1313363010


Export citation

References

  • A.M. Al-Rashed, Norm inequalities and characterizations of inner product spaces, J. Math. Anal. Appl. 176 (1993), 587–593.
  • D. Amir, Characterizations of inner product spaces, Operator Theory: Advances and Applications, 20 Birkhäuser Verlag, Basel, 1986.
  • Lj. Arambašić and R. Rajić, On some norm equalities in pre-Hilbert $C^*$-modules, Linear Algebra Appl. 414 (2006), 19–28.
  • M. Baronti and P.L. Papini, Up and down along rays, Riv. Mat. Univ. Parma (6) 2* (1999), 171–189.
  • J.A. Clarkson, Uniformly convex spaces, Trans. Amer. Math. Soc. 40 (1936), 396–414.
  • F. Dadipour, M. Fujii and M.S. Moslehian, Dunkl–Williams inequality for operators associated with $p$-angular distance, Nihonkai Math. J. 21 (2010), no. 1, 11–20.
  • F. Dadipour and M.S. Moslehian, An approach to operator Dunkl–Williams inequalities, Publ. Math. Debrecen (to appear).
  • F. Dadipour and M.S. Moslehian, A characterization of inner product spaces related to the $p$-angular distance, J. Math. Anal. Appl. 371 (2010), no. 2, 677–681.
  • S.S. Dragomir, Generalization of the Pečarić-Rajić inequality in normed linear spaces, Math. Inequal. Appl. 12 (2009), no. 1, 53–65.
  • C.F. Dunkl and K.S. Williams, A simple norm inequality, Amer. Math. Monthly 71 (1964), no. 1, 53–54.
  • M. Fréchet, Sur la définition axiomatique d'une classe d'espaces vectoriels distanciés applicables vectoriellement sur l'espace de Hilbert, Ann. of Math. 36 (1935), no. 2, 705–718.
  • O. Hirzallah, Non-commutative operator Bohr inequality, J. Math. Anal. Appl. 282 (2003), no. 2, 578–583.
  • A. Jiménez-Melado, E. Llorens-Fuster and E.M. Mazcuñán-Navarro,The Dunkl–Williams constant, convexity, smoothness and normal structure, J. Math. Anal. Appl. 342 (2008), no. 1, 298–310.
  • P. Jordan and J. von Neumann, On inner products in linear, metric spaces, Ann. of Math. 36 (1935), no. 2, 719–723.
  • M. Kato, K.S. Saito and T. Tamura, Sharp triangle inequality and its reverse in Banach spaces, Math. Inequal. Appl. 10 (2007), no. 2, 453-462.
  • L.M. Kelly, The Massera–Schäffer equality, Amer. Math. Monthly 73 (1966), 1102–1103.
  • W.A. Kirk and M.F. Smiley, Mathematical Notes: Another characterization of inner product spaces, Amer. Math. Monthly 71 (1964), no. 8, 890–891.
  • C. Lance, Hilbert $C^*$-Modules, London Math. Soc. Lecture Note Series 210, Cambridge University Press, Cambridge, 1995.
  • E.R. Lorch, On certain implications which characterize Hilbert space, Ann. of Math. 49 (1948), no. 2, 523–532.
  • L. Maligranda, Simple norm inequalities, Amer. Math. Monthly 113 (2006), no. 3, 256–260.
  • L. Maligranda, Some remarks on the triangle inequality for norms, Banach J. Math. Anal. 2 (2008), no. 2, 31–41.
  • J.L. Massera and J.J. Schäffer, Linear differential equations and functional analysis I, Ann. of Math. 67 (1958), no. 2, 517–573.
  • J.S. Matharu, M.S. Moslehian and J.S. Aujla, Eigenvalue extensions of Bohr's inequality, Linear Algebra Appl. 435 (2011), no. 2, 270–276.
  • P.P. Mercer, The Dunkl–Williams inequality in an inner product space, Math. Inequal. Appl. 10 (2007), no. 2, 447–450.
  • M.S. Moslehian and F. Dadipour, Characterization of equality in a generalized Dunkl–Williams inequality, J. Math. Anal. Appl. (2001), doi:10.1016/j.jmaa.2011.05.002.
  • M.S. Moslehian and R. Rajić, Generalizations of Bohr's inequality in Hilbert $C^*$-modules, Linear Multilinear Algebra 58 (2010), no. 3, 323–331.
  • M.S. Moslehian and J.M. Rassias, A characterization of inner product spaces, Kochi J. Math. 6 (2011), 101–107.
  • J.E. Pečarić and R. Rajić, Inequalities of the Dunkl–Williams type for absolute value operators, J. Math. Inequal. 4 (2010), no. 1, 1–10.
  • J.E. Pečarić and R. Rajić, The Dunkl–Williams equality in pre-Hilbert $C^*$-modules, Linear Algebra Appl. 425 (2007), 16–25.
  • J.E. Pečarić and R. Rajić, The Dunkl–Williams inequality with $n$-elements in normed linear spaces, Math. Inequal. Appl. 10 (2007), no. 2, 461–470.
  • Th.M. Rassias, New characterizations of inner product spaces, Bull. Sci. Math. 108 (1984), no. 1, 95–99.
  • K.-S. Saito and M. Tominaga, A Dunkl–Williams type inequality for absolute value operators, Linear Algebra Appl. 432 (2010), no. 12, 3258–3264.
  • N.E. Weggee-Olsen, K-Theory and $C^*$-Algebras–A Friendly Approach, Oxford University Press, Oxford, 1993.
  • C. Zhao, C.-J. Chen and W.-S. Cheung, On Pečarić–Rajić–Dragomir–type inequalities in normed linear spaces, J. Inequal. Appl. 2009, Art. ID 137301, 7 pp.